MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3507550BC |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
11/11/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a 56-year-old caucasian female patient underwent a breast augmentation revision with a 500cc mentor memorygel breast implant and experienced a rupture on the right side post-operatively.As a result, the patient underwent explantation on (b)(6) 2026.
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: rupture.D4: udi: the manufacturing date is currently not available.Therefore, the full udi is currently not available.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On march 02, 2026, mentor received additional information reporting that the replacement device was a 480cc mentor memorygel boost breast implant.On march 03, 2026, it was determined that the impacted lot number for this device was lot number 217515.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.D4: udi: the device was made prior to udi compliance date.On march 06, 2026, the mentor failure analysis lab has received the device for evaluation.Since both devices don't have the lot number displayed, it was not possible to determine which device corresponded to the right-side breast implant, therefore, both products were analyzed.According to the information received, the patient experienced a ruptured right breast implant.No product quality issues were initially reported for the left-sided device.On march 17, 2026, the evaluation for the device was completed.Device evaluation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection, microscopic examination, and shell thickness of the returned device.Visual analysis of the returned device revealed that the breast implant was found to be ruptured from both aspects.Additionally, it was received in two segments.Microscopic examination was performed, and the cause of the tear could not be identified.Therefore, a thickness measurement was conducted on the shell at the tear, and the thickness was within manufacturing specifications.Mentor also performed a manufacturing record evaluation related to the reported complaint for the finished device lot number.No manufacturing non-conformances were identified as part of this evaluation.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: rupture can occur at any time after implantation but is more likely to occur the longer the implant is implanted.The following may cause implant to rupture: stressing the implant during implantation and weakening it; folding or wrinkling of the implant shell; excessive force to the chest (e.G.During closed capsulotomy); trauma; compression during mammographic imaging; and severe capsular contracture.Breast implants may also simply wear out over time.As part of mentor¿s quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: no corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Manufacturer¿s reference number: (b)(4).